Georgia, 2013Damaging Winds in Georgia, June 18, 2013
June 18, 2013 · NWS FFC · 6 events in 5 counties and zones
An upper short wave moved into the Tennessee and Ohio Valleys on the 18th, while plentiful Gulf moisture remained across the area. This combined with daytime heating allowed numerous showers and thunderstorms to develop in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $139,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper short wave moved into the Tennessee and Ohio Valleys on the 18th, while plentiful Gulf moisture remained across the area. This combined with daytime heating allowed numerous showers and thunderstorms to develop in the afternoon and evening. Several storms were able to reach severe limits with damaging winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 18, 2:23 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 18, 2:23 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT TUE JUN 18 2013
...WIDESPREAD SHOWERS AND STORMS TO CONTINUE THROUGH THIS EVENING...
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE NOW CENTERED OVER
EASTERN VIRGINIA THROUGH THE CAROLINAS WITH FRONTAL BOUNDARY NOW
ENTERING NORTHERN ALABAMA AND GEORGIA. ACTIVITY HAS BLOSSOMED
AHEAD OF THIS FEATURE...DESPITE THE PRESENCE OF DRY AIR MOVING IN
AT THE MID LEVELS ON THE HEELS OF THIS MORNINGS SHORTWAVE. DRY AIR
HAS HOWEVER LIMITED THE OVERALL VERTICAL EXTENT OF INDIVIDUAL
STORMS AS HAS LIMITED SURFACE HEATING DUE TO ABUNDANT CLOUD COVER.
HAVE CHOSEN FOR THESE REASONS TO CARRY PREDOMINANT SHRA WITH JUST
ISOLATED TSRA FOR AREAS ALONG AND NORTH OF THE ATLANTA METRO.
AXIS FOR SHORTWAVE ENERGY TRANSPORT SHIFTS SOUTH DURING THE
OVERNIGHT PERIOD BUT NOT AS MUCH AS PREVIOUS RUNS HAD SHOWN,. FOR
THIS REASON...CANNOT PULL POPS ENTIRELY DURING THE OVERNIGHT
PERIOD FOR ANY ZONES BUT WILL INSTEAD BACK OFF TO CHANCE POPS
THROUGH 12Z FOR SOUTHERN ZONES AND SLIGHT CHANCE TO THE NORTH.
LOOKS LIKE THERE WILL BE SOME LOW CLOUDS FOR THE NORTHERN SECTIONS
IN THE POST FRONTAL ENVIRONMENT TONIGHT BUT FOG WILL BE LESS OF A
CONCERN GIVEN THE ELEVATED WINDS JUST OFF THE SURFACE.
ALTHOUGH MID LEVEL MOISTURE WILL NOT BE AS PREVALENT THROUGH THE
REMAINDER OF THE SHORT TERM...AREA WILL REMAIN IN OVERALL WEAK
UPPER TROUGH PATTERN WITH EMBEDDED SHORTWAVES TO MOVE THROUGH.
FEEL THIS WILL BE ENOUGH TO KEEP POPS ABOVE GUIDANCE THROUGH THE
PERIOD BUT MUCH LESS THAN WHAT WE HAVE SEEN THE PAST FEW DAYS.
THIS TRANSLATES INTO MID RANGE POPS FOR THE SOUTHERN TIER THROUGH
WEDNESDAY NIGHT WITH A SHARP POPS GRADIENT TO JUST SLIGHT CHANCE
FOR THE NORTHERN PORTIONS.
DEESE
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY INTO FRIDAY HAVE DECREASED THE POPS EVER SO SLIGHTLY
SINCE GUIDANCE SUGGESTS A LOWER CHANCE OF POPS. AS OF THE 12Z
MODELS...HYBRID WEDGE IS STILL BEING IDENTIFIED. LONG TERM MODELS
HAVE BEGUN TO COME IN AGREEMENT ABOUT THE PLACEMENT OF HIGH
PRESSURE LATER IN THE PERIOD. AS SUCH...HAVE ADJUSTED THE POPS
DOWN IN SOME OF THE LATER PERIODS. OTHERWISE...NO SIG CHANGES FROM
THE PREVIOUS FORECAST...SEE PREVIOUS DISCUSSION BELOW.
ARG
.HYDROLOGY...
WITH THE APPROACH OF SHORTWAVE...WINDS IN THE MID
LEVELS HAVE INCREASED ALLOWING FOR MUCH FASTER MOTION OF STORMS
THAN PREVIOUS DAYS. DESPITE THIS...STILL AN OPPORTUNITY FOR SOME
TRAINING OF STORMS AND WITH SOME AREAS RECEIVING CLOSE TO 6 INCHES
IN THE LAST 24 HOURS...FLASH FLOODING WILL BE A CONTINUED CONCERN.
&&
.PREV DISCUSSION... /ISSUED 745 AM EDT TUE JUN 18 2013/
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN DECENT AGREEMENT WITH MAIN INFLUENCING FEATURES
THROUGH THE LONG TERM. THERE LOOKS TO BE LITTLE TO NO UPPER LEVEL
FORCING FOR ASCENT THROUGH THE PERIOD AS BROAD UPPER RIDGE BECOMES
SITUATED ACROSS THE EASTERN CONUS. FRONT LOOKS TO LINGER NEAR
SOUTHERN GA THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE
MAJORITY OF THE AREA FROM THE NORTH. HAVE GENERALLY FOCUSED CHANCE
POPS ACROSS SOUTHERN TIER AND SLIGHT POPS ELSEWHERE AS CANNOT RULE
OUT ISOLATED DEVELOPMENT WITH SOME INSTABILITY AND LOW LEVEL
MOISTURE STILL IN PLACE.
AS 1025-MB SFC HIGH PUSHES EASTWARD AND SETTLES OFF THE
MID-ATLANTIC COAST...HYBRID CAD AND ASSOCIATED INVERTED RIDGING WILL
SETUP ACROSS THE AREA FROM THE NORTHEAST. THIS SHOULD LIMIT
CONVECTIVE POTENTIAL IN PORTIONS OF THE EAST AND FOCUS BETTER
CHANCES NEAR THE WEDGE PERIPHERY FROM THURSDAY INTO SUNDAY. LOW
LEVEL FLOW AND ANY OVERRUNNING MOISTURE DOES NOT APPEAR TO CATER TO
ISENTROPIC ENHANCEMENT OF PRECIP...THOUGH SOME OROGRAPHICALLY
ENHANCED DEVELOPMENT IS POSSIBLE FOR PORTIONS OF THE NORTH. ALL
CONSIDERED...HAVE FOCUSED CHANCE POPS THROUGH THIS PERIOD NEAR THE
SOUTHERN TIER AND FAR NORTH WITH SLIGHT POPS ELSEWHERE.
SFC HIGH WEAKENS AND SLIDES FARTHER SOUTH BY THE END OF THE
WEEKEND...WHILE SOME BETTER NORTHERN GULF AND SOUTH ATLANTIC
MOISTURE HAS THE POTENTIAL TO WORK INTO THE AREA FROM THE
SOUTHEAST. HAVE RAISED POPS SLIGHTLY INTO EARLY NEXT
WEEK...THOUGH DISCREPANCIES STILL EXIST AMONG THE MODEL SOLUTIONS.
TEMPS WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE NORMAL VALUES WITH
HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER
60S.
BAKER
AVIATION...
18Z UPDATE...
MAIN AXIS OF SHOWERS AND THUNDERSTORMS IMPACTING THE SOUTHERN MOST
TERMINALS THUS FAR TODAY WITH A BREAK PRECIP WISE FOR THE ATL
TERMINALS. THIS SHOULD BE SHORT LIVED HOWEVER AS ACTIVITY BUILDS
BACK IN FROM THE NORTHWEST LATER TODAY ALLOWING FOR PREDOMINANT
SHRA AND TEMPO TSRA ALONG WITH THE REDEVELOPMENT OF MVFR CIGS. AS
UPPER LEVEL SYSTEM PASSES THE AREA...CONDITIONS SHOULD IMPROVE
FROM NW TO SE WRT THUNDERSTORM ACTIVITY BUT CIGS SHOULD LOWER BACK
INTO THE MVFR RANGE AS PREDOMINANT AFTER 08Z. HAVE LEFT CSG AND
MCN DRY FOR NOW ON WEDNESDAY BUT LATER FORECASTS MAY REQUIRE
PROB30 FOR TSRA DEPENDING ON HOW FAR SOUTH MOISTURE AXIS PROGRESSES.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TSRA DURATION AND CIGS.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 85 66 87 / 50 20 20 20
ATLANTA 68 84 70 86 / 50 20 20 20
BLAIRSVILLE 60 82 60 81 / 30 20 20 20
CARTERSVILLE 65 86 65 88 / 30 20 20 20
COLUMBUS 72 88 72 89 / 90 50 30 30
GAINESVILLE 67 82 67 84 / 40 20 20 20
MACON 70 85 68 88 / 100 50 30 30
ROME 66 86 65 89 / 30 20 20 20
PEACHTREE CITY 69 84 65 87 / 60 20 20 20
VIDALIA 73 86 70 89 / 90 50 50 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEESE
LONG TERM....ARG
AVIATION...DEESE
Hazardous weather outlook, Jun 18, 11:13 AM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT TUE JUN 18 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1213 PM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH TONIGHT AS AN UPPER
LEVEL DISTURBANCE PUSHES EASTWARD AND ENHANCES DEVELOPMENT IN A
MOIST AND UNSTABLE ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS
ACROSS CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT.
WHILE PORTIONS OF THE AREA HAVE RECENTLY RECEIVED SEVERAL INCHES
OF RAIN...THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE HEAVY RAIN
AND LOCALIZED FLASH FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS. SOME OF THESE STORMS COULD BE STRONG
ESPECIALLY ACROSS CENTRAL GEORGIA. WHILE THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS...A SEVERE WIND GUST
REMAINS POSSIBLE WITH THE STRONGEST STORMS. ALSO...THOSE ESPECIALLY IN
LOW LYING OR URBAN AREAS SHOULD REMAIN CAUTIOUS FOR THE POTENTIAL
OF QUICK PONDING OF WATER WITH STRONGER STORMS OR TRAINING OF
MULTIPLE CELLS OVER THE SAME AREA. TREES MAY ALSO BE MORE
SUSCEPTIBLE TO FALL IN AREAS WITH MOIST AND LOOSENED SOIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WEAK FRONT TRAILING BEHIND THE AFOREMENTIONED DISTURBANCE LOOKS
TO STALL NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA FOR
WEDNESDAY INTO THURSDAY. THIS SHOULD ALLOW THE GREATER CHANCE FOR
SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE SOUTHERN TIER OF
THE AREA...THOUGH ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD
MAINTAIN AT LEAST A SLIGHT CHANCE ELSEWHERE. A WEAK HIGH PRESSURE
SYSTEM LOOKS TO BUILD INTO THE AREA FROM THE NORTHEAST FOR
THURSDAY THROUGH THE WEEKEND...WHICH MAY SERVE TO LIMIT
THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EAST AND POSSIBLY
FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND FAR
WEST. THERE IS ALSO A CHANCE FOR TERRAIN INDUCED THUNDERSTORM
DEVELOPMENT DURING THE DAYTIME PERIODS FOR FAR NORTH GEORGIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING
AND DAMAGE.
In the hours before
Local storm report, Jun 18, 2:59 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD SE WATKINSVILLE 33.86N 83.41W
06/17/2013 OCONEE GA EMERGENCY MNGR
HEAVY RAIN OVERWHELMED THE STORM DRAINS IN WATKINSVILLE
AND CAUSED FLOOD WATERS TO ENTER THE BASEMENT OF A CHURCH
AT THE CORNER OF MAIN STREET AND SIMONTON BRIDGE ROAD.
THE WATER GOT UP TO ONE FOOT DEEP IN THE BASEMENT. THERE
APPEARED TO BE NO DEBRIS BLOCKAGE CONTRIBUTING TO THE
FLOODING.
&&
KFRANTZSpecial weather statement, Jun 18, 3:15 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE JUN 18 2013
GAZ033-043-044-182045-
415 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DOUGLAS AND FULTON
COUNTIES UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BILL ARP...MOVING EAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DOUGLAS AND FULTON COUNTIES...INCLUDING
AREAS AROUND BILL ARP...WINSTON...DOUGLASVILLE...CHAPEL HILL...
CAMPBELLTON...SWEETWATER CREEK STATE PARK...SANDTOWN...BANKHEAD...
CASCADE HEIGHTS...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...
ATLANTIC STATION...LAKEWOOD PARK AND PIEDMONT PARK. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3377 8485 3379 8461 3375 8457 3380 8450
3381 8435 3365 8435 3364 8445 3358 8446
3360 8485
TIME...MOT...LOC 2015Z 268DEG 25KT 3369 8474Special weather statement, Jun 18, 3:16 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE JUN 18 2013
GAZ021-022-031>034-042>045-053>055-182115-
416 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...CHEROKEE...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FORSYTH...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MILTON TO ACWORTH...DALLAS...DOUGLASVILLE AND
CARROLLTON...MOVING EAST AT 25 MPH.
RAINFALL AMOUNTS BETWEEN A HALF INCH AND ONE AND A HALF INCHES CAN
BE EXPECTED ACROSS PAULDING...CARROLL...CHEROKEE...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...CLAYTON AND FULTON
COUNTIES. METRO AREA DRIVERS SHOULD USE CAUTION ON THEIR AFTERNOON
COMMUTE AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3372 8506 3395 8505 3396 8497 3408 8493
3408 8466 3441 8465 3438 8426 3422 8425
3420 8399 3420 8398 3418 8406 3412 8382
3400 8387 3393 8380 3361 8412 3364 8428
3349 8429 3340 8470 3344 8531 3365 8534
TIME...MOT...LOC 2012Z 273DEG 23KT 3415 8424 3398 8462
3357 8468 3348 8522Special weather statement, Jun 18, 3:41 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE JUN 18 2013
GAZ090-091-182115-
441 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CUSSETA...MOVING EAST AT 25
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND CUSSETA...CHRISTOPHER...EELBECK/WEST FORT
BENNING...MANTA...ZELLOBEE...FIVE POINTS...MARION ESTATES...
OAKLAND...BRANTLEY...TAZEWELL AND BUENA VISTA. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3240 8491 3241 8488 3242 8477 3249 8473
3252 8444 3250 8444 3248 8441 3245 8441
3243 8439 3230 8439 3229 8442 3228 8490
TIME...MOT...LOC 2042Z 265DEG 21KT 3238 8480Special weather statement, Jun 18, 3:42 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT TUE JUN 18 2013
GAZ068-070-182115-
442 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PIKE AND LAMAR
COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEANSVILLE...MOVING EAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PIKE AND LAMAR COUNTIES...INCLUDING AREAS
AROUND MEANSVILLE...ZEBULON...PIEDMONT...ALDORA...MILNER...
BARNESVILLE...LIBERTY HILL...JOHNSTONVILLE...GOGGINS AND CHAPPEL
MILL. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3319 8423 3318 8422 3318 8413 3320 8412
3320 8405 3302 8404 3299 8427 3300 8430
3299 8430 3299 8436 3315 8441
TIME...MOT...LOC 2043Z 258DEG 31KT 3308 8427Special weather statement, Jun 18, 4:11 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT TUE JUN 18 2013
GAZ033>035-042-044>048-053>059-182145-
511 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
SPALDING...ROCKDALE...NEWTON...BARROW...BUTTS...CARROLL...COWETA...
DEKALB...FAYETTE...GWINNETT...HENRY...JASPER...CLAYTON AND FULTON
COUNTIES UNTIL 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONLEY...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON...SPALDING...ROCKDALE...NEWTON...
BARROW...BUTTS...CARROLL...COWETA...DEKALB...FAYETTE...GWINNETT...HEN
RY...JASPER...CLAYTON AND FULTON COUNTIES. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3358 8487 3358 8481 3366 8466 3383 8445
3391 8445 3398 8437 3410 8442 3413 8436
3419 8433 3419 8426 3411 8426 3405 8412
3416 8407 3410 8388 3412 8381 3407 8377
3405 8366 3322 8376 3324 8469 3334 8494
TIME...MOT...LOC 2111Z 262DEG 23KT 3365 8432Thunderstorm Wind, Walton
- When
- June 18, 4:35 PM EST to 4:40 PM EST
- Where
- Walton County, 1.39 mi E of Loganville to 1.76 mi NNE of Pannell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 33.831, -83.876
The Walton County 911 Center reported trees down all across the county.
Thunderstorm Wind, Oconee
- When
- June 18, 5:00 PM EST
- Where
- Oconee County, Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.780, -83.420
The Oconee County 911 Center reported that several trees were down in Farmington.
Thunderstorm Wind, Greene
- When
- June 18, 5:15 PM EST
- Where
- Greene County, 2.07 mi S of Scull Shoals
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.690, -83.280
The Greene County 911 Center reported that a few trees were blown down along Highway 15 North.
Thunderstorm Wind, Oglethorpe
- When
- June 18, 5:20 PM EST to 5:25 PM EST
- Where
- Oglethorpe County, 2.13 mi ESE of Arnoldsville to 3.65 mi SE of Hogan
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.887, -83.186
The Oglethorpe County 911 Center reported that trees were blown down across the county.
Thunderstorm Wind, Oglethorpe
- When
- June 18, 5:35 PM EST
- Where
- Oglethorpe County, 0.57 mi W of Philomath
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.730, -82.990
The Oglethorpe County Emergency Manager reported that several trees were blown down in Philomath.
Thunderstorm Wind, Wilkes
- When
- June 18, 6:00 PM EST to 6:05 PM EST
- Where
- Wilkes County, 0.76 mi S of Wash Wilkes Co Arpt to 2.86 mi NE of Porters
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 33.769, -82.800
The Wilkes County Emergency Manager reported that trees were blown down across the county, including on Independence, South Butler, Lincolnton Highway, Lexington Highway, Susan Road, Beaverdam Road, Newtown Road, and Alexander Drive. A few trees were down on houses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Idaho, June 18, 20131 death · 1 event
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
- Dense Fog in South Dakota, June 18, 20132 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464964, 464965, 464966, 464971, 464968, 464970.